Alert archive / California / High Wind Watches in 2014
High Wind Watch 3, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this high wind watch at Dec 28, 2014, 1:55 PM PST for San Mateo County, Santa Clara County, Santa Cruz County, California. It took effect at Dec 30, 2014, 10:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 28, 2014, 1:55 PM PST (21:55 UTC)
- In effect from
- Dec 30, 2014, 10:00 AM PST
- Expired
- Dec 29, 2014, 3:43 AM PST
- In force
- Issued by
- NWS San Francisco Bay Area, CA
Counties San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA
The radar
The San Francisco radar (KMUX), 14 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 9.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
179
WWUS76 KMTR 282155
NPWMTR
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
155 PM PST SUN DEC 28 2014
...STRONG OFFSHORE WINDS ARE ANTICIPATED ACROSS THE NORTH BAY MOUNTAINS
AND EAST BAY HILLS AS WELL AS THE SANTA CRUZ MOUNTAINS BEGINNING
TUESDAY AFTERNOON PERSISTING INTO WEDNESDAY AFTERNOON...
A STRONG..COLD AND DRY STORM SYSTEM WILL ARRIVE TO NORTHERN
CALIFORNIA ON TUESDAY MORNING. THIS STORM SYSTEM WILL RESULT IN
STRONG GUSTY OFFSHORE WINDS ACROSS THE FORECAST AREA BEGINNING
TUESDAY AFTERNOON LASTING INTO WEDNESDAY AFTERNOON. THE STRONGEST
WINDS ARE EXPECTED ACROSS THE NORTH BAY MOUNTAINS...EAST BAY HILLS
AND SANTA CRUZ MOUNTAINS. THESE WINDS WILL BE CAPABLE OF BRINGING
DOWN TREES AND POWER LINES AND WILL ALSO MAKE TRAVELING DIFFICULT.
CAZ507-511-512-291300-
/O.NEW.KMTR.HW.A.0003.141230T1800Z-150101T0000Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
155 PM PST SUN DEC 28 2014
...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON...
THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY
MORNING THROUGH WEDNESDAY AFTERNOON.
* TIMING: TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON.
* WINDS: SUSTAINED NORTHEAST WINDS UP TO 40 MPH WITH GUSTS TO 65 MPH.
* IMPACTS: DOWNED TREES AND POWER LINES. DIFFICULT DRIVING
CONDITIONS.
* LOCATIONS: NORTH BAY MOUNTAINS...EAST BAY HILLS AND THE SANTA
CRUZ MOUNTAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.
&&
$$
LARRY1 follow-up statement
321 WWUS76 KMTR 291143 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 343 AM PST MON DEC 29 2014 ...STRONG NORTHERLY WINDS ARE FORECAST TO DEVELOP ACROSS THE SAN FRANCISCO BAY AREA BY MIDDAY TUESDAY AND CONTINUE THROUGH MIDDAY WEDNESDAY... A STRONG..COLD AND DRY STORM SYSTEM WILL SWEEP INTO NORTHERN AND CENTRAL CALIFORNIA LATE MONDAY NIGHT AND TUESDAY MORNING. THIS SYSTEM WILL GENERATE STRONG AND GUSTY NORTH TO NORTHEAST WINDS ACROSS THE REGION FROM MIDDAY TUESDAY THROUGH MIDDAY WEDNESDAY. STRONGEST WINDS ARE EXPECTED IN THE HILLS OF THE NORTH AND EAST BAY...BUT BLUSTERY CONDITIONS WILL OCCUR ACROSS ALL PORTIONS OF THE SAN FRANCISCO BAY AREA. THE TIME PERIOD OF STRONGEST WINDS WILL BE BETWEEN LATE TUESDAY AFTERNOON AND LATE TUESDAY NIGHT. WINDS WILL GRADUALLY SUBSIDE ON WEDNESDAY. CAZ507-511-512-292200- /O.UPG.KMTR.HW.A.0003.141230T1800Z-150101T0000Z/ /O.NEW.KMTR.WI.Y.0005.141230T2000Z-141231T2000Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- 343 AM PST MON DEC 29 2014 ...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO NOON PST WEDNESDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TUESDAY TO NOON PST WEDNESDAY. * TIMING: MIDDAY TUESDAY THROUGH MIDDAY WEDNESDAY. STRONGEST WINDS EXPECTED FROM LATE TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY MORNING. * WINDS: SUSTAINED NORTH TO NORTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH. * IMPACTS: DOWNED TREES AND POWER LINES. POWER OUTAGES. DIFFICULT DRIVING CONDITIONS. * LOCATIONS: NORTH BAY MOUNTAINS...EAST BAY HILLS AND THE SANTA CRUZ MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG TOPPLE TREES AND LEAD TO POWER OUTAGES. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ006-505-506-508>510-513-529-292200- /O.NEW.KMTR.WI.Y.0005.141230T2000Z-141231T2000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY INTERIOR VALLEYS- SANTA CLARA VALLEY...INCLUDING SAN JOSE-NORTHERN MONTEREY BAY- 343 AM PST MON DEC 29 2014 ...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO NOON PST WEDNESDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TUESDAY TO NOON PST WEDNESDAY. * TIMING: MIDDAY TUESDAY THROUGH MIDDAY WEDNESDAY. STRONGEST WINDS EXPECTED FROM LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. * WINDS: SUSTAINED NORTH TO NORTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS: DOWNED TREES AND POWER LINES. POWER OUTAGES. DIFFICULT DRIVING CONDITIONS. * LOCATIONS: ALL COASTAL AND VALLEY LOCATIONS OF THE SAN FRANCISCO BAY AREA AS WELL AS SANTA CRUZ COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG TOPPLE TREES AND LEAD TO POWER OUTAGES. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DYKEMA
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high wind watch went out at Dec 28, 9:57 AM PST, 3 hours 58 minutes earlier.
Area forecast discussion, Dec 28, 9:57 AM PST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
957 AM PST SUN DEC 28 2014
...A STRONG COLD BUT DRY STORM SYSTEM EXPECTED TO ARRIVE ON TUESDAY
WILL BRING GUSTY WINDS AND COLD TEMPERATURES TO THE AREA FROM LATE
TUESDAY THROUGH EARLY WEDNESDAY...
.SYNOPSIS...HIGH PRESSURE POSITIONED OVER THE FORECAST AREA WILL
PROVIDE DRY AND SEASONABLE WEATHER THROUGH MONDAY. ON TUESDAY A
STRONG BUT MAINLY DRY COLD STORM SYSTEM WILL MOVE THROUGH THE
STATE. ISOLATED SHOWERS WITH SNOW LEVELS TO AROUND 2500 FEET
ACROSS THE BAY AREA. HOWEVER THE MAIN STORY AND IMPACT WILL BE
BLUSTERY WINDS LATER TUESDAY INTO WEDNESDAY...ESPECIALLY IN THE
HILLS. HIGH PRESSURE REBUILDS THURSDAY THROUGH NEXT WEEKEND WITH
DRY AND SEASONABLE WEATHER.
&&
.DISCUSSION...AS OF 9:40 AM PST SUNDAY...ALTHOUGH CHILLY
ON AVERAGE TEMPERATURES HAVE STARTED OFF BETWEEN 2 TO 5 DEGREES
WARMER THIS MORNING THAN THOSE OBSERVED YESTERDAY MORNING. IN FACT
NAPA AIRPORT IS REPORTING A TEMPERATURE 36 WHICH IS 5 DEGREES
WARMER THAN YESTERDAY AT THIS HOUR. THERE ARE A FEW COLD SPOTS
THIS MORNING NEAR SANTA CRUZ WHERE TEMPERATURES FELL BELOW
FREEZING SUCH AS SCOTTS VALLEY WHICH IS REPORTING A LOW OF 30.
THESE SPOTS SHOULD WARM UP QUICKLY TODAY. MOST AREAS WILL
EXPERIENCE SUNNY SKIES AND AFTERNOON TEMPERATURES INTO THE 50S
TODAY AS HIGH PRESSURE REMAINS POSITIONED OVER THE AREA.
WITH BENIGN WEATHER EXPECTED TODAY AND MONDAY OUR FOCUS SHIFTS TO A
COLD DRY STORM SYSTEM EXPECTED TO ARRIVE ON TUESDAY. THE 1200Z
RUNS OF THE GFS40...NAM12 AND THE 0000Z ECMWF HAVE ALL INITIALIZED
WELL WITH THE CURRENT SYNOPTIC PATTERN AND ARE IN GOOD AGREEMENT
THROUGH THE NEXT 84 HOURS. YESTERDAY THE MODELS REALLY STARTED TO
LOCK IN ON THE TIMING AND POSITION OF THIS STORM SYSTEM WHICH WILL
SLIDE IN FROM THE GREAT BASIN ON TUESDAY. THE TRACK OF THIS STORM
WILL FORCE COLD DRY AIR INTO OUR AREA WITH THE GREATEST IMPACT
BEING STRONG WINDS OVER THE NORTH BAY AND EAST BAY HILLS IN
ADDITION TO COLD OVERNIGHT TEMPERATURES. SNOW LEVELS ARE
ANTICIPATED TO FALL TO 2500 TO 3000 FEET...SO ANY PRECIPITATION
THAT DOES FALL WILL SNOW IN THE MOUNTAINS.
IN TERMS OF THE WIND THE 1200Z NAM12 IS SHOWING 45 TO 50 KT WINDS
AT 925MB OVER THE NORTH BAY MOUNTAINS AND EAST BAY HILLS. THE
1200Z GFS40 IS FORECASTING 50 TO 60 KTS OVER THE SAME LOCATION.
CROSS SECTIONAL ANALYSIS PERFORMED WITH THE GFS40 AND NAM12 SHOW
PLENTY OF WIND WITH STRONG DOWNWARD MOTION UP TO 20 UBARS OF
OMEGA. THIS ANALYSIS PROVIDES ME WITH A HIGH LEVEL OF CONFIDENCE
THAT THE NORTH BAY MOUNTAINS AND EAST BAY HILLS WILL SEE SUSTAINED WIND
SPEED IN THE ADVISORY LEVEL OF 35 TO 40 MPH WITH WARNING LEVEL
GUSTS UP TO 70 MPH. IN ADDITION...EARLIER IN THE SEASON OUR
PARTNERS MADE US AWARE OF THE POOR CONDITION THAT THE DROUGHT HAS
LEFT TREES IN IN THIS AREA AND THEIR SUSCEPTIBILITY TO WIND. THIS
INFORMATION SUGGESTS THAT A LARGE NUMBER OF TREES MAY BE BLOWN
DOWN BY THESE STRONG WINDS. THEREFORE...WE WILL BE ISSUING A WIND
MESSAGE WITH THE AFTERNOON FORECAST PACKAGE.
&&
.AVIATION...AS OF 4:30 AM PST SUNDAY...VFR WITH WINDS GENERALLY
10KT OR LESS. A COOL DRY AIR MASS OVER THE AREA WILL KEEP MOSTLY
CLEAR SKIES THROUGH THE FORECAST PERIOD. FAVORABLE AVIATION
WEATHER WILL CONTINUE AHEAD OF A VIGOROUS WIND STORM SCHEDULED TO
ARRIVE LATER TUESDAY.
VICINITY OF KSFO...VFR. WINDS 10KT OR LESS.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...VFR.
&&
.MARINE...AS OF 09:49 AM PST SUNDAY...LIGHT WINDS UNDER HIGH
PRESSURE THROUGH MIDDAY TODAY. INCREASING NORTH TO NORTHWEST WINDS
THIS EVENING AND OVERNIGHT. WINDS WILL CONTINUE TO STRENGTHEN
THROUGH MIDWEEK BEFORE SUBSIDING LATE IN THE WEEK. A PERIOD OF
STEEP FRESH NORTH SWELL ENTERS THE NORTHERN WATERS TUESDAY AND
WEDNESDAY.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...NONE.
PUBLIC FORECAST: LARRY
AVIATION/MARINE: DRP
VISIT US AT WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREAHazardous weather outlook, Dec 28, 3:55 AM PST, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 355 AM PST SUN DEC 28 2014 CAZ506-507-510>513-516>518-528-282300- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 355 AM PST SUN DEC 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SECTIONS OF THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...SUNDAY AND SUNDAY NIGHT SOME HIGH CLOUDS WITH HIGHS IN THE 50S TODAY WITH LOWS IN THE 30S AND 40S TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD WEATHER SYSTEM FROM CANADA WILL BRING A REINFORCING SHOT OF COLD AIR INTO THE REGION ON TUESDAY AND WEDNESDAY...PRODUCING POSSIBLY THE COLDEST TEMPERATURES OF THE SEASON BY WEDNESDAY NIGHT. A FEW SHOWERS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT...BUT THE MAIN IMPACTS FROM THIS COLD WEATHER SYSTEM WILL BE GUSTY WINDS AND COLD TEMPERATURES. PRECIPITATION: ISOLATED SHOWERS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT WITH BRIEF SNOW SHOWERS POSSIBLE ON THE HIGHER MOUNTAINS. WINDS: NORTH TO NORTHEAST WINDS COULD GUST AS HIGH AS 50 MPH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING...MAINLY IN THE NORTH AND EAST BAY HILLS. COLD TEMPERATURES: FREEZING TEMPERATURES ARE POSSIBLE BY LATE WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ006-505-508-509-529-530-282300- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 355 AM PST SUN DEC 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL SECTIONS OF THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...SUNDAY AND SUNDAY NIGHT SOME HIGH CLOUDS WITH HIGHS IN THE 50S TODAY WITH LOWS IN THE 40S TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD WEATHER SYSTEM FROM CANADA WILL BRING A REINFORCING SHOT OF COLD AIR INTO THE REGION ON TUESDAY AND WEDNESDAY...PRODUCING POSSIBLY THE COLDEST TEMPERATURES OF THE SEASON BY WEDNESDAY NIGHT. A FEW SHOWERS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT...BUT THE MAIN IMPACTS FROM THIS COLD WEATHER SYSTEM WILL BE GUSTY WINDS AND COLD TEMPERATURES. PRECIPITATION: ISOLATED SHOWERS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. WINDS: NORTH TO NORTHEAST WINDS COULD GUST LOCALLY AS HIGH AS 40 MPH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. STRONGEST WINDS WILL BE AT HIGHER ELEVATIONS. COLD TEMPERATURES: FREEZING TEMPERATURES ARE POSSIBLE BY LATE WEDNESDAY NIGHT...MAINLY IN INLAND VALLEYS. BUT PATCHY FROST COULD OCCUR CLOSE TO THE COAST BY EARLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 2:38 PM PST | Small Craft Advisory | MTR | 70 hr |
Nearby
High Wind Watches in California, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.